MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explanted date: device was not explanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal device did not deploy.The procedure that was being performed was a left heart catheterization (lhc).Manual pressure was used.There was no patient injury/medical or surgical intervention required.The patient was known to be in stable condition.There were no other devices or equipment used with the reported product.Additional information was received on 12jan2021.The standard steps were taken to deploy the device and there was nothing unusual.A pre-deployment angiogram was performed.Hemostasis was achieved by manual pressure and the procedure was completed successfully.
 
Additional Manufacturer Narrative
One used 6 fr angio-seal evolution device was returned for product evaluation.The evolution device body was returned mated with hemostasis sheath along with the header bag.No other accessory components were returned.Visual inspection revealed that the evolution body was found to be mated with the hemostasis sheath and the deployment sleeve was in the rear lock position with the color bands fully exposed.The anchor was observed dangling at the distal tip of the hemostasis sheath.Additionally, the button of the device was noted soft upon receipt.No other visual anomalies were noted with the device.Functional testing was performed.Digital force was applied to the anchor, deploying the collagen and suture unspooled releasing the compaction tube from the hemostasis sheath.Once the green mark on the tamper tube was visible, button was pressed to release the remaining suture.No functional anomalies were noted.For further evaluation, the gearbox assembly was visually inspected.The rack was observed in the proximal position and the suture could be seen tethered to the green suture stake.No turns of the suture could be seen wrapped around the spool.Then, the gears were rotated in both directions with corresponding rack movement; no resistance was encountered as the rack moved.No functional anomalies were noted.Based on the evaluation performed, the complaint could be confirmed for the failure mode of "pullout".The squeaky screeching noise that was heard during the functional testing was likely due to negative force on the compaction tube which stressed the drive gear mechanism exacerbated by the accumulation of the blood like substances due to the used state of the device.The compaction tube did not release due to obstruction by dried blood like substances which solidified during transit and storage of the used device post usage.The compaction tube was dimensionally tested, and no anomalies were identified.No anomalies were found on the rack during functional testing.Based on the available information, the exact cause of the issue cannot be determined.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key11287475
Report Number2243441-2021-00003
Device Sequence Number3440291
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberC610134
Device Lot Number7702280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR